Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 12, 2021, 9:58 PM MST. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2021, 9:58 PM MST (04:58 UTC)
- Expired
- Jul 12, 2021, 10:45 PM MST
- In force
- 47 min
- Issued by
- NWS Tucson, AZ
The radar
The Tucson radar (KEMX), 43 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 10:00 PM MST | TSTM WND DMG | 2 Ene Avra Valley, AZ | PUBLIC REPORTED DOWNED POWERLINES NEAR THE INTERSECTION OF TRICO ROAD AND MARANA ROAD. DELAYED REPORT. |
| Jul 12, 10:27 PM MST | TSTM WND GST 53 | 2 N Marana, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 5.0 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 2775 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720 WWUS85 KTWC 130458 SPSTWC Special Weather Statement National Weather Service Tucson AZ 958 PM MST Mon Jul 12 2021 AZZ502-504-507-514-130545- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Tohono O'odham Nation including Sells-Upper San Pedro River Valley including Sierra Vista/Benson-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 958 PM MST Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 1045 PM MST... At 957 PM MST, Doppler radar was tracking several strong thunderstorms over the greater Tucson Metro area, moving west at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Greater Tucson Metro area PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3234 11055 3202 11062 3199 11121 3250 11129 TIME...MOT...LOC 0457Z 081DEG 23KT 3219 11078 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 12, 2:28 PM MST, 7 hours 30 minutes earlier.
Area forecast discussion, Jul 12, 2:28 PM MST, 7 hours 30 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 228 PM MST Mon Jul 12 2021 .SYNOPSIS... An active period of daily scattered showers and thunderstorms during the next 7 days. High temperatures will be hot today and Monday then cool to below normal levels later around the middle of this week. && .DISCUSSION... Hazy skies continue across portions of southeast Arizona. This is likely partially related to blowing dust the past few days, along with Pacific Northwest wildfire smoke working its way down. A closed upper high remains centered over southern CA, with northeasterly flow aloft across our forecast area. This pattern will likely bring another round of thunderstorms today. Convection is firing this afternoon along the Mogollon Rim, and flow aloft will bring it toward the I-10 corridor this evening. Strong gusty winds and blowing dust will be the primary hazards. Locally heavy rainfall is also expected, but decent flow will keep storms moving. Flash flooding is unlikely except in areas where storms engage in training. The pattern remains relatively similar for Tuesday, with the main exception being the steering flow will be weaker, leading to much slower movement of storms. Flash flooding may prove to be a higher impact Tuesday (and Wednesday) with slower storm motion...and a Watch product has been issued to help communicate this threat. The shower and thunderstorm threat continues into Thursday and Friday, but shouldn't be as strong. The primary difference late this week will be considerably cooler temperatures with increased cloud cover and moisture. The Four Corners high looks to redevelop this weekend, which could renew chances for stronger showers and thunderstorms. && .AVIATION... ISOLD-SCT SHRA/TSRA over the White Mountains this afternoon will propagate to the southwest through late this evening. These storms could reach KTUS/KOLS between 01-04z. Wind gusts to 50 kts possible near the strongest TSRA, with some blowing dust possible. Otherwise, surface winds less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Isolated to scattered thunderstorms for the next week for southeast Arizona. Gusty outflow winds will be the primary concern with daily storms. Min RH values will generally be in the 15- 25 percent range for lower elevations through tomorrow with very good overnight recoveries before increasing Tuesday onward. Surface winds will be light and follow normal daily trends when not influenced by storms. && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Tuesday afternoon through Wednesday evening for AZZ501>507-509-511-513>515. Blowing Dust Advisory until 11 PM MST this evening for AZZ501- 502-504>506. && Public...Dang Aviation...Hardin Fire Weather....Dang Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 12, 7:50 PM MST, 2 hours 8 minutes before
Special Weather Statement National Weather Service Tucson AZ 750 PM MST Mon Jul 12 2021 AZZ504-507-514-130330- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 750 PM MST Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA AND NORTHWESTERN COCHISE COUNTIES UNTIL 830 PM MST... At 749 PM MST, Doppler radar was tracking a strong thunderstorm 13 miles east of Mount Lemmon/Summerhaven, moving southwest at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tanque Verde, Saguaro National Park East, Sabino Canyon Recreation Area, Redington and Seven Falls. LAT...LON 3247 11050 3237 11040 3215 11069 3237 11085 TIME...MOT...LOC 0249Z 062DEG 14KT 3238 11054 Carpenter
Local storm report, Jul 12, 8:37 PM MST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
837 PM MST MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM FUNNEL CLOUD PATAGONIA 31.54N 110.75W
07/12/2021 SANTA CRUZ AZ TRAINED SPOTTER
WALL CLOUD VISIBLE WITH A FUNNEL CLOUD
EXTENDING UNDER IT. CONFIRMED FUNNEL VIA
PHOTO.
&&Special weather statement, Jul 12, 9:11 PM MST, 47 minutes before
Special Weather Statement National Weather Service Tucson AZ 911 PM MST Mon Jul 12 2021 AZZ504-507-514-130445- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 911 PM MST Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 945 PM MST... At 908 PM MST, Doppler radar was tracking a cluster of strong thunderstorms extending from Redington Pass south to around Rita Ranch. These storms were tracking west at 15 mph. Winds in excess of 40 mph and blowing dust will be possible with this storm. Locations impacted include... Tucson, Davis-Monthan Air Force Base, Tanque Verde, Sabino Canyon Recreation Area, Catalina Foothills, Tucson International Airport, Summit, Saguaro National Park East, Rita Ranch and Seven Falls. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3243 11055 3201 11073 3200 11099 3244 11084 TIME...MOT...LOC 0408Z 075DEG 6KT 3210 11077
Special weather statement, Jul 12, 9:14 PM MST, 44 minutes before
Special Weather Statement
National Weather Service Tucson AZ
914 PM MST Mon Jul 12 2021
AZZ504>506-511-514-130445-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Southeast Pinal County including
Kearny/Mammoth/Oracle-Galiuro and Pinaleno Mountains including Mount
Graham-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-South Central Pinal County including Eloy/Picacho
Peak State Park-
914 PM MST Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA AND EASTERN
PINAL COUNTIES UNTIL 945 PM MST...
At 913 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Dudleyville, or 10 miles south of Winkelman,
moving southwest at 30 mph.
Winds in excess of 40 mph and blowing dust will be possible with this
storm.
Locations impacted include...
Catalina, Oro Valley, Oracle, Mammoth, Saddlebrooke, San Manuel,
Kearny, Dudleyville, Oracle Junction and Biosphere 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3298 11078 3299 11076 3300 11076 3303 11073
3279 11047 3244 11092 3281 11134 3311 11086
TIME...MOT...LOC 0413Z 046DEG 24KT 3285 11083
RHSpecial weather statement, Jul 12, 9:32 PM MST, 26 minutes before
Special Weather Statement National Weather Service Tucson AZ 932 PM MST Mon Jul 12 2021 AZZ503-504-130515- Upper Santa Cruz River and Altar Valleys including Nogales-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 932 PM MST Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIMA AND NORTH CENTRAL SANTA CRUZ COUNTIES UNTIL 1015 PM MST... At 930 PM MST, Doppler radar was tracking a cluster of strong thunderstorms from near Sahuarita and Green Valley south to Amado, moving west at 20 mph. Dime size hail and winds in excess of 45 mph and blowing dust will be possible with this storm. Locations impacted include... Sahuarita, Green Valley, Tubac, East Sahuarita, Tumacacori, Amado and Arivaca Junction. LAT...LON 3201 11077 3156 11107 3160 11151 3199 11117 TIME...MOT...LOC 0430Z 079DEG 22KT 3170 11116
Special weather statement, Jul 12, 9:58 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 958 PM MST Mon Jul 12 2021 AZZ502-504-507-514-130545- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Tohono O'odham Nation including Sells-Upper San Pedro River Valley including Sierra Vista/Benson-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 958 PM MST Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 1045 PM MST... At 957 PM MST, Doppler radar was tracking several strong thunderstorms over the greater Tucson Metro area, moving west at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Greater Tucson Metro area PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3234 11055 3202 11062 3199 11121 3250 11129 TIME...MOT...LOC 0457Z 081DEG 23KT 3219 11078
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:29 PM MST | Special Weather Statement | TWC | Graham | 31 min |
| Jul 12, 6:39 PM MST | Special Weather Statement | TWC | Graham | 36 min |
| Jul 12, 7:09 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 36 min |
| Jul 12, 7:28 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 47 min |
| Jul 12, 7:45 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 45 min |
| Jul 12, 7:49 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 41 min |
| Jul 12, 7:50 PM MST | Special Weather Statement | TWC | 40 min | |
| Jul 12, 8:05 PM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Jul 12, 8:22 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 38 min |
| Jul 12, 8:37 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 38 min |
| Jul 12, 8:37 PM MST | Tornado Warning | TWC | Santa Cruz | 23 min |
| Jul 12, 8:51 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 39 min |
| Jul 12, 9:11 PM MST | Special Weather Statement | TWC | 34 min | |
| Jul 12, 9:14 PM MST | Special Weather Statement | TWC | Pinal | 31 min |
| Jul 12, 9:22 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 38 min |
| Jul 12, 9:30 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 60 min |
| Jul 12, 9:32 PM MST | Special Weather Statement | TWC | Santa Cruz | 43 min |
| Jul 12, 9:54 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 3 hr |
| Jul 12, 10:16 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Jul 12, 10:24 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 12, 10:33 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 12, 10:34 PM MST | Special Weather Statement | TWC | Santa Cruz | 56 min |
| Jul 12, 11:17 PM MST | Special Weather Statement | TWC | Pima | 28 min |
| Jul 13, 2:02 PM MST | Special Weather Statement | TWC | Cochise | 43 min |
| Jul 13, 2:57 PM MST | Special Weather Statement | TWC | Santa Cruz | 33 min |
| Jul 13, 3:02 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 43 min |
| Jul 13, 3:21 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 2 hr |
| Jul 13, 3:45 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Jul 13, 4:15 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Jul 13, 4:20 PM MST | Special Weather Statement | TWC | 25 min | |
| Jul 13, 4:38 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 13, 4:44 PM MST | Special Weather Statement | TWC | Cochise | 46 min |
| Jul 13, 4:45 PM MST | Special Weather Statement | TWC | 30 min | |
| Jul 13, 4:58 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 32 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.